Alert archive / Texas / River Flood Warnings in 2011

River Flood Warning 13, NWS Shreveport, LA

May 20, 20114 counties in Texas

NWS Shreveport, LA issued this river flood warning at May 20, 2011, 11:42 PM CDT for 4 counties in Texas. It took effect at May 21, 2011, 9:10 PM CDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
May 20, 2011, 11:42 PM CDT (04:42 UTC)
In effect from
May 21, 2011, 9:10 PM CDT
Expired
May 24, 2011, 6:29 AM CDT
In force
57 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WGUS44 KSHV 210442
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 PM CDT FRI MAY 20 2011

TXC159-343-387-449-220442-
/O.NEW.KSHV.FL.W.0013.110522T0048Z-110524T2207Z/
/TLCT2.1.ER.110522T0048Z.110523T0000Z.110524T0407Z.NO/
1142 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLOOD WARNING FOR
  THE SULPHUR RIVER BELOW TALCO.
* FROM SATURDAY EVENING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 11:15 PM FRIDAY THE STAGE WAS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY EVENING
  AND WILL CONTINUE TO RISE TO NEAR 22.5 FEET BY SUNDAY EVENING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT.


$$
6 follow-up statements
425 
WGUS84 KSHV 211430
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 AM CDT SAT MAY 21 2011

TXC159-343-387-449-221430-
/O.EXT.KSHV.FL.W.0013.110522T0510Z-110524T0954Z/
/TLCT2.1.ER.110522T0510Z.110523T0000Z.110523T1554Z.NO/
930 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 915 AM SATURDAY THE STAGE WAS 9.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SUNDAY MORNING
  AND CONTINUE TO RISE TO NEAR 22.5 FEET BY SUNDAY EVENING.  THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.


$$
836 
WGUS84 KSHV 220128
FLSSHV
.

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CDT SAT MAY 21 2011

TXC159-343-387-449-230128-
/O.EXT.KSHV.FL.W.0013.110522T0210Z-110524T1446Z/
/TLCT2.1.ER.110522T0210Z.110522T1800Z.110523T2046Z.NO/
828 PM CDT SAT MAY 21 2011

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM SATURDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE AROUND MIDNIGHT AND CONTINUE TO RISE 
  TO NEAR 22.5 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...MINOR LOWLAND FLOODING.

$$
560 
WGUS84 KSHV 221530
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN MAY 22 2011

TXC159-343-387-449-231530-
/O.EXT.KSHV.FL.W.0013.000000T0000Z-110524T1615Z/
/TLCT2.1.ER.110522T0127Z.110523T0000Z.110523T2215Z.NO/
1030 AM CDT SUN MAY 22 2011

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM SUNDAY THE STAGE WAS 22.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.8 FEET BY SUNDAY
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON.
* IMPACT...MINOR LOWLAND FLOODING.

$$
669 
WGUS84 KSHV 230248
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT SUN MAY 22 2011

TXC159-343-387-449-240248-
/O.EXT.KSHV.FL.W.0013.000000T0000Z-110524T1708Z/
/TLCT2.1.ER.110522T0127Z.110522T2245Z.110523T2308Z.NO/
948 PM CDT SUN MAY 22 2011

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 PM SUNDAY THE STAGE WAS 22.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY EVENING.
* IMPACT...MINOR LOWLAND FLOODING.

$$
075 
WGUS84 KSHV 231508
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 AM CDT MON MAY 23 2011

TXC159-343-387-449-241215-
/O.EXT.KSHV.FL.W.0013.000000T0000Z-110524T1215Z/
/TLCT2.1.ER.110522T0127Z.110522T2245Z.110523T1815Z.NO/
1008 AM CDT MON MAY 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM MONDAY THE STAGE WAS 20.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY
  AFTERNOON.
* IMPACT...MINOR LOWLAND FLOODING.

$$

19
464 
WGUS84 KSHV 241129
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 AM CDT TUE MAY 24 2011

TXC159-343-387-449-241159-
/O.CAN.KSHV.FL.W.0013.000000T0000Z-110524T1215Z/
/TLCT2.1.ER.110522T0127Z.110522T2245Z.110523T1902Z.NO/
629 AM CDT TUE MAY 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* AT 615 AM TUESDAY THE STAGE WAS 16.7 FEET. 
* FELL BELOW FLOOD STAGE AT 200 PM MONDAY.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY
  TUESDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 20, 9:43 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 20, 9:43 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT FRI MAY 20 2011

.DISCUSSION...
WENT AHEAD AND CANCELED TORNADO WATCH 315 DUE TO LACK OF
INSTABILITY OVER AREAS THAT HAVE BEEN PREVIOUSLY MODERATED DUE TO
SIGNIFICANT RAINFALL OVER THE PAST SEVERAL HOURS. HOWEVER...COULD
SEE A FEW ISOLATED INSTANCES OF STORMS BECOMING SEVERE OVER THE
NEXT SEVERAL HOURS AS THE UPPER-LEVEL IMPULSE SWEEPS NORTHEAST.
OTHERWISE...MADE A FEW EDITS TO OVERNIGHT TEMPERATURES TO ADJUST
FOR RAIN COOL AREAS. /05/

&&

.AVIATION...
A LARGE AREA OF RAIN AND SCATTERED TSTMS ACROSS NORTHEAST TX INTO
SOUTHWEST AR AND SOUTHEAST OKLAHOMA WAS CREATING MVFR AND IFR FLIGHT
CONDITIONS ALONG WITH GUSTY WINDS AND TURBULENCE. THIS AREA OF RAIN
WILL SPREAD EAST VERY SLOWLY THROUGHOUT THE REMAINDER OF THE EVENING
INTO THE EARLY MORNING HOURS. OUTSIDE OF THIS CONVECTIVE AREA...
FLIGHT CONDITIONS WERE VFR. WINDS GENERALLY SOUTH TO SOUTHEAST
AROUND 10 KTS...BUT WINDS VICINITY OF TSTMS HAVE BEEN VARIABLE IN
DIRECTION...GUSTING TO 35 KTS. EXPECT WIDESPREAD MVFR CIGS AND
SOME IFR TO DEVELOP ACROSS THE REGION AFTER 08Z...CONTINUING TO AT
LEAST 15Z. NO WIND SHIFT EXPECTED WITH THIS CONVECTIVE EVENT...SO
SURFACE WIND ON SATURDAY MOSTLY SOUTH AT 10 TO 15 KTS. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  89  73  89  71 /  30  30  30  20  20
MLU  73  90  72  89  71 /  20  40  40  20  10
DEQ  64  86  73  84  68 /  60  40  40  30  20
TXK  68  88  73  88  70 /  60  40  40  30  20
ELD  73  89  72  88  69 /  30  40  40  30  20
TYR  73  89  73  88  71 /  60  30  30  20  20
GGG  74  89  73  89  71 /  60  30  30  20  20
LFK  74  92  73  90  72 /  40  20  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/05/
Hazardous weather outlook, May 20, 11:52 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT FRI MAY 20 2011

ARZ050-051-059>061-070>072-LAZ001>004-OKZ077-TXZ096-097-108>112-
124>126-136>138-211700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-
1152 AM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
MULTIPLE AREAS OF THUNDERSTORM DEVELOPMENT...WILL INCREASE ACROSS
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PORTIONS OF
NORTHEAST TEXAS AND NORTHWEST LOUISIANA...ALONG AND NORTH OF
INTERSTATE 20...THIS AFTERNOON. SOME OF THESE STORMS WILL BECOME
SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES...ALL BEING SIGNIFICANT WEATHER CONCERNS. IN
ADDITION...REPEAT STORM ACTIVITY MAY ALSO YIELD A LOCALLY HEAVY
RAINFALL THREAT BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT
SEVERAL DAYS AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT
OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY RAINFALL
MAY BRING A GREATER THREAT FOR FLASH FLOODING.

THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH THE MIDDLE OF
NEXT WEEK BUT WILL BE SOMEWHAT LOWER SUNDAY THROUGH TUESDAY. RAIN
CHANCES ARE EXPECTED TO INCREASE AGAIN TOWARD THE MIDDLE OF THE
WEEK AS A COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

ARZ073-LAZ005-006-010>014-017>022-TXZ149>153-165>167-211700-
UNION AR-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1152 AM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE TODAY
AND THROUGH THE OVERNIGHT HOURS....ACROSS PORTIONS OF NORTHEAST
TEXAS AND NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20. GUSTY
WINDS TO 40 MPH AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY STRONG
THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE BY LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT
SEVERAL DAYS AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT
OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY
RAINFALL MAY BRING A THREAT FOR FLASH FLOODING.

THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH THE MIDDLE OF
NEXT WEEK BUT WILL BE SOMEWHAT LOWER SUNDAY THROUGH TUESDAY. RAIN
CHANCES ARE EXPECTED TO INCREASE AGAIN TOWARD THE MIDDLE OF THE
WEEK AS A COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS
AFTERNOON...BUT COULD POSSIBLY BE REQUIRED LATER TONIGHT.

VII

In the hours before

Local storm report, May 20, 6:12 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FUNNEL CLOUD     1 NW IDABEL             33.91N 94.83W
05/20/2011                   MCCURTAIN          OK   PUBLIC

&&

04
Local storm report, May 20, 6:16 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             DETROIT                 33.66N 95.27W
05/20/2011  E1.00 INCH       RED RIVER          TX   LAW ENFORCEMENT

&&

04
Local storm report, May 20, 6:33 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             HALLSVILLE              32.50N 94.58W
05/20/2011  M1.75 INCH       HARRISON           TX   EMERGENCY MNGR

0620 PM     HAIL             4 E LONGVIEW            32.52N 94.69W
05/20/2011  E1.00 INCH       HARRISON           TX   PUBLIC

            ONE INCH HAIL REPORTED ON THE EASTERN SIDE OF LONGVIEW
            JUST IN HARRISON COUNTY.

&&

MBERRY
Special weather statement, May 20, 7:01 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT FRI MAY 20 2011

TXZ112-126-210045-
CASS-MARION-
701 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MARION AND CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...BEREA...BIVINS...JEFFERSON...KILDARE...LINDEN...LODI
     AND QUEEN CITY...

AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BEREA...OR 16 MILES NORTH OF
MARSHALL...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

VII
Local storm report, May 20, 8:12 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             3 NW DOMINO             33.28N 94.15W
05/20/2011  E1.75 INCH       CASS               TX   AMATEUR RADIO

            DIME TO GOLF BALL SIZE HAIL REPORTED.

&&

20
Local storm report, May 20, 8:31 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
831 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             TEXARKANA               33.44N 94.07W
05/20/2011  E0.50 INCH       BOWIE              TX   EMERGENCY MNGR

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:33 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion27 min
May 20, 7:40 PM CDTSevere Thunderstorm WarningSHVBowie, Cass35 min
May 20, 8:06 PM CDTSevere Thunderstorm WarningSHVBowie39 min
May 20, 8:32 PM CDTSevere Thunderstorm WarningSHVBowie, Cass43 min
May 20, 8:52 PM CDTAreal Flood AdvisorySHVCherokee3 hr
May 20, 9:28 PM CDTAreal Flood AdvisorySHVBowie3 hr
May 21, 6:15 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine45 min

Nearby

River Flood Warnings in Texas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.